MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT EZ; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT EZ; BLOOD GLUCOSE METER
Model Number 7553
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer called to get assistance with her contour next ez meter.During troubleshooting, it was found that her blood glucose readings were not being stored in the memory of the meter.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Additionally, no in-house testing could be performed with the in-house samples as the test strips associated with the event were expired.Therefore, a device history record was reviewed for the suspected contour next ez meter with serial # (b)(6), and no manufacturing anomalies were found.
 
Additional Manufacturer Narrative
Udi related data quality updates only: sections d1 (brand name), d4 (catalog #, lot # and udi #) and g4 (510k#) have been updated.The contour® next ez meter does not have an expiration date.Therefore, no information was captured in section d4 (expiration date).The warranty period of the meter is 5 years from the date of the original purchase.

Brand Name
CONTOUR® NEXT EZ
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza-nishiuen
wakimachi
mima tokusima, 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key18022238
Report Number1810909-2023-00233
Device Sequence Number6538071
Product Code NBW
UDI-Device Identifier00301937553011
UDI-Public(01)00301937553011(17)260301(10)DM01R204P(21)7553-E2B6050
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7553
Device Catalogue Number90007941
Device Lot NumberDM01R204P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer02/28/2024
04/25/2025
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date03/01/2024
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale